Chemotherapy-induced peripheral neuropathy (CIPN) is a common side effect of many anticancer drugs such as platinum compounds, antitubulins (taxanes and vinca alkaloids), bortezomib and thalidomide . CIPN may manifest as sensory symptoms in hands and feet, typically in a “glove and stocking” pattern; pain, numbness, tingling etc; or motor symptoms such as weakness, deficits in the cranial nerve or autonomic neuropathy . Various pharmacological agents have been evaluated for management of CIPN and have been reported to have variable effects.These agents include amitriptyline, nortriptyline, venlafaxine, gabapentin,pregabaline, lamotrigine, gel mixture of baclofen, amitriptyline and ketamine. These agents have shown variable effects for management of CIPN. The studies have observed to have limited success because of insignificant relief in pain and paresthesia or no difference in pain scores with these drugs [3-7] (Table 1).
Published on: Jun 29, 2016 Pages: 10-12